Thunderstorm Wind, Worcester
- When
- June 28, 3:30 PM EST to 3:35 PM EST
- Where
- Worcester County, Oxford
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.120, -71.870
Numerous trees and wires down.
Very hot and humid conditions prevailed across Southern New England on the 28th of June. This in combination with an approaching cold front aided in the development of thunderstorms during the late afternoon and early evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
Very hot and humid conditions prevailed across Southern New England on the 28th of June. This in combination with an approaching cold front aided in the development of thunderstorms during the late afternoon and early evening hours. Several of the storms became severe due to the rather strong instability in place.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 28, 3:12 PM EST, 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
412 PM EDT THU JUN 28 2007
.SYNOPSIS...
A COLD FRONT MOVING THROUGH THE REGION THIS EVENING WILL BE
ACCOMPANIED BY SCATTERED STRONG TO SEVERE THUNDERSTORMS...MAINLY
SOUTH OF THE MASSACHUSETTS TURNPIKE. OTHERWISE...MUCH COOLER
WEATHER WILL MOVE INTO THE REGION FROM FRIDAY INTO EARLY NEXT WEEK.
UNSETTLED WEATHER MAY RETURN BY THE MIDDLE OF NEXT WEEK...BUT TIMING
AND DURATION IS HIGHLY UNCERTAIN.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
NO CHANGE YET TO THE FCST.
STORMS TRYING TO DEVELOP...NOT QUITE YET BUT EMPHASIS SHOULD CONTINUE
SOUTH OF THE MASS PIKE...WHERE AT 2PM MOISTURE POOLING APPARENT
IN CT/RI SE MASS.
BOSTON AND HARTFORD HAVE NOW OFFICIALY HEAT WAVE...3 CONSEC DAYS OF
90 OR HIGHER. BOS DID IT AT 205 PM. BDL BEFORE 2 PM. PVD AND MHT MAY
SOON GO TO 90 PLUS. HI NOW LOW-MID 90SW BOS-CEF SWD.
MODIFIED ALB 12Z SOUNDING FOR 90/69 AND PW IS 1.9...KI36 TT 45 SWEAT
241 WITH 35 KTS DOWN TO 12K...WBZ 13.2 LCL IS FAIRLY LOW...300O FT.
1100J OF CAPE WITH ONLY 5J OF CIN. THIS CIN SHOULD EASILY BE
OVERCOME.
USING ABOUT 14.4 FOR 0 AND 25.5 FOR -20C AS WELL AS TROP 40 AND EL
41-44. MAX CLOUD TOP ARD 51K. VIL AROUND 55 SHOULD BE A GOOD NUMBER
FOR NON MESO SVR...BUT WELL ADJUST AS NEEDED.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THE MAIN FOCUS FOR THIS ACTIVITY SHIFTS TO THE SOUTH COAST BETWEEN
00Z AND 06Z THIS EVENING THEN OFFSHORE OVERNIGHT. COOLER AND DRIER
AIR WILL THEN GRADUALLY INFILTRATE THE REGION.
AN AIR QUALITY ALERT CONTINUES FOR ALL OF RHODE ISLAND UNTIL 8PM
TODAY. PLEASE REFER TO THE LATEST AQABOX STATEMENT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
MOSTLY CLEAR SKIES ARE EXPECTED FRIDAY NIGHT. GUIDANCE NUMBERS LOOK
REASONABLE AND WE EXPECT LOWS MAINLY IN THE 50S...WITH LOWER 60S IN
THE URBAN HEAT ISLAND OF BOSTON.
SKIES WILL START OUT SUNNY SATURDAY MORNING...BUT WE SHOULD SEE
SKIES BECOME PARTLY CLOUDY WITH SOME DIURNAL CUMULUS DEVELOPING
DURING THE AFTERNOON. GUIDANCE NUMBERS LOOK GOOD AND WE EXPECT
HIGHS TO RANGE FROM THE UPPER 70S TO AROUND 80.
LATE SATURDAY AFTERNOON AND EVENING A STRONG SHORTWAVE WILL DROP
DOWN IN NORTHWEST FLOW ALOFT. LOW LEVEL MOISTURE WILL BE
LACKING...BUT COLD AIR ALOFT WITH 500 MB TEMPERATURES DROPPING TO
BETWEEN -16C AND -20C MAY STEEPEN LAPSE RATES ENOUGH TO PRODUCE
ISOLATED TO SCATTERED SHOWERS AND EVEN A FEW THUNDERSTORMS LATE IN
THE AFTERNOON/EVENING. WILL RUN WITH 15 TO 30 POPS FOR A FEW HOURS
DURING THE LATE AFTERNOON/EARLY EVENING TO COVER THIS POTENTIAL.
BEST CHANCE WILL BE IN SOUTHERN NH...CLOSEST TO THE COLD POOL.
EITHER WAY...THE AREAL COVERAGE AND DURATION OF THE ACTIVITY WILL BE
LIMITED. OTHERWISE...SKIES SHOULD BECOME MOSTLY CLEAR LATER
SATURDAY EVENING AS LOW TEMPERATURES FALL MAINLY INTO THE 50S.
SUNDAY LOOKS TO BE A PARTLY TO MOSTLY SUNNY AND BEAUTIFUL DAY. WITH
DEEP NORTHEAST TROUGH FOR THIS TIME OF YEAR...HIGHS SHOULD MAINLY BE
IN THE LOWER TO MID 70S...WITH HIGHS ONLY REACHING INTO THE UPPER
60S ACROSS THE HIGHER TERRAIN. WILL INSERT A 15 TO 20 POP FOR A FEW
HOURS DURING THE LATER AFTERNOON/EVENING IN CASE AN ISOLATED SHOWER
OR THUNDERSTORM POPS UP AS ITS QUITE COLD ALOFT. EITHER WAY
THOUGH...MOST LOCATIONS SHOULD REMAIN DRY.
OUR STRING OF NICE WEATHER SHOULD CONTINUE INTO MONDAY. SKIES
SHOULD BE PARTLY TO MOSTLY SUNNY WITH HIGHS IN THE 70S WITH COOL
NORTHWEST FLOW ALOFT FOR THIS TIME OF YEAR.
THE FORECAST BECOMES MORE UNCERTAIN IN THE TUESDAY THROUGH THURSDAY
PORTION OF THE FORECAST. THE GFS MODEL SEEMS A BIT FAST IN BRINING
IN PRECIPITATION TO OUR REGION MONDAY NIGHT AND TUESDAY
MORNING...WHEN COMPARING IT TO THE UKMET/CANADIAN/ECMWF. FOR NOW WE
WILL HOLD OFF ON CHANCE POPS UNTIL THE TUESDAY NIGHT THROUGH
THURSDAY TIME FRAME. CONSIDERABLE UNCERTAINTY ON TIMING OF THE
PRECIPITATION BUT WE DO NOT EXPECT A WASHOUT OVER THIS TIME AND IT
MAY BE RAIN FREE FOR THE VAST MAJORITY OF THE TIME. AS FOR HIGH
TEMPERATURES...THINK HIGHS WILL MAINLY BE IN THE 70S TUESDAY AND
WEDNESDAY BUT MUCH OF THE REGION MAY BE BACK INTO THE 80S BY
THURSDAY.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
ALL TAFS WERE AMENDED FOR SOMEWHAT IMPROVED VSBY. LIFR ST/FOG FLIRTS
WITH HYA AND TAF TODAY...A PBLM FCST.
CONCERN FOR THUNDER BTWN BOS-ALB... MOST OF IT SHOULD BE ALONG AND
S OF MASS TURNPIKE THIS AFTN.
GROWING CUMULUS WILL DEVELOP TO CUMULONIMBUS CLOUDS BY 16-17Z SOON
AFTER THE CONVECTIVE TEMPERATURE HAS BEEN REACHED INLAND.
AREAS SHRA-TSRA WILL SPREAD ACROSS THE NORTHERN TERMINALS BETWEEN
16Z-18Z THEN KBDL-KBAF-KORH-KBOS-KPVD FM 18Z TO 23Z WITH SCT
MVFR-IFR VSBYS AND CEILINGS. SOME STORMS COULD PRODUCE STRONG GUSTY
WINDS... FREQUENT LIGHTNING...HEAVY DOWNPOURS AND HAIL. SHRA-TSRA
SHIFT TO KHYA-KACK TERMINALS 23Z-05Z.
OUTLOOK FROM FRIDAY NIGHT THROUGH TUESDAY: WE EXPECT MAINLY VFR
CONDITIONS OVER THIS TIME. THERE COULD BE VERY BRIEF MVFR
CONDITIONS LATE SATURDAY AFTERNOON AND EVENING IN ANY ISOLATED TO
SCATTERED SHOWERS THAT DEVELOP.
&&
.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE SOUTHEASTERN WATERS DUE
TO SOUTHWESTERLY SWELL. AN SCA FOR BUZZARDS BAY CONTS DUE TO FAVORABLE
SW WIND TRAJECTORY WHICH SHOULD ALLOW SEAS TO BUILD TO 5 FT. LATEST
OBSERVATIONS INDICATE WIND GUSTS TO 25 KT AS WELL.
MVCO PEAKED IN WH OVERNIGHT...SO A ITS AN UNCOMFORTABLE 4-5 FT OUT
THERE... NOT THE HUGE NUMBERS FROM WNA OF SEVERAL DAYS AGO.
IN THE LONG TERM...NO HEADLINES ARE ANTICIPATED ACROSS OUR WATERS
FROM FRIDAY NIGHT THROUGH EARLY NEXT WEEK. THERE IS THE POTENTIAL
OF LOW 20 KNOT WIND GUSTS NEAR SHORE SATURDAY AFTERNOON WITH
EXCELLENT MIXING OVER LAND. THERE ALSO IS THE POTENTIAL FOR SOME
ISOLATED CONVECTION TO MAKES ITS WAY OUT OVER THE WATERS LATE
SATURDAY AFTERNOON/EVENING.
&&
.CLIMATE...
RECORD REPORTS HAVE BEEN ISSUED FOR BOS, MQE, PVD, BDL FOR 6/27.
SUMMARY...
BOSTON...TIED RECORD MAXIMUM 96...RECORD HIGH MINIMUM 76.
BLUE HILLS OBSERVATORY...RECORD MAXIMUM 94...RECORD HIGH MINIMUM 73.
PROVIDENCE...TIED HIGH MINIMUM 72.
HARTFORD...TIED HIGH MINIMUM 72.
PLEASE REFER TO THE LATEST RER(BOS,BDL,PVD) PRODUCTS FOR THE DETAILS.
THE FIRST OFFICIAL HEAT WAVE OF THE YEAR (6/26-6/28 2007?) IS WITHIN
REACH AT BOSTON, PROVIDENCE HARTFORD, THE BLUE HILLS OBSERVATORY AND
SEVERAL OTHER LOCATIONS DEPENDING ON WHETHER THE MERCURY EQUALS OR
EXCEEDS 90 DEGREES TODAY. THE LAST RECENT EXTENDED HEAT WAVE ENDED
MOST LOCATIONS AUGUST 2 2006.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT FRIDAY FOR ANZ254-255.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ234.
&&
SYNOPSIS...FRANK
NEAR TERM...DRAG
SHORT TERM...DRAG/STRAUSS
LONG TERM...FRANK
AVIATION...WTB/DRAG/FRANK
MARINE...WTB/DRAG/FRANK
CLIMATE...STRAUSSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 411 PM EDT THU JUN 28 2007 MAZ002-003-008-010-022>024-NHZ011-292015- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- EASTERN HAMPSHIRE MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-CHESHIRE NH- 411 PM EDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE LATE SATURDAY ACROSS SOUTHERN NEW HAMPSHIRE AND NORTHWEST MASSACHUSETTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CTZ002>004-MAZ004>007-009-011>021-026-NHZ012-015-RIZ001>008-292015- HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 411 PM EDT THU JUN 28 2007 ...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. AN AIR QUALITY ALERT REMAINS IN EFFECT FOR ALL OF RHODE ISLAND UNTIL 8PM TODAY. SCATTERED THUNDERSTORMS OCCURRING IN SOUTHERN AND EASTERN MASSACHUSETTS...RHODE ISLAND AND CONNECTICUT WILL END FROM NORTHWEST TO SOUTHEAST EARLY THIS EVENING. THUNDERSTORMS WILL BRING VERY HEAVY DOWNPOURS WHICH MAY TRAIN OVER SPECIFIC LOCATIONS IN CONNECTICUT....RHODE ISLAND AND FAR SOUTHEAST MASSACHUSETTS. THIS MAY RESULT IN A FLOOD ADVISORY SCENARIO ESPECIALLY ACROSS LOW LYING SECTIONS...URBAN CENTERS AND SMALL STREAMS. ACTIVITY SHOULD END IN THE WORCESTER AREA AROUND 630 PM... IN BOSTON AROUND 730 PM AND IN THE REMAINDER OF CONNECTICUT...RHODE ISLAND AND SOUTHEAST MASSACHUSETTS BETWEEN 8 PM AND 10 PM. THUNDERSTORMS WILL ALSO CONTAIN FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING THIS AFTERNOON AND EARLY EVENING...ESPECIALLY FROM HARTFORD TO PROVIDENCE AND PLYMOUTH SOUTHWARD. THUNDERSTORMS ARE NOT LIKELY IN HILLSBOROUGH COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED OR SCATTERED THUNDERSTORMS ARE POSSIBLE LATE SATURDAY ACROSS SOUTHERN NEW HAMPSHIRE AND NORTHERN MASSACHUSETTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN PROGRESS AT THIS TIME IN THE WATCH AREA. ANZ231>235-254-255-292015- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 411 PM EDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF LIFE THREATENING RIP CURRENTS THE REMAINDER OF THIS AFTERNOON ALONG THE OCEAN EXPOSED SOUTH COASTAL SECTIONS OF MASSACHUSETTS AND RHODE ISLAND. THUNDERSTORMS MAY BRING HEAVY DOWNPOURS... FREQUENT LIGHTNING...GUSTY WINDS TO 35 KNOTS AND HAIL ACROSS THE COASTAL WATERS BETWEEN 430 PM AND 1030 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG THE SOUTH COAST OF RHODE ISLAND AND MASSACHUSETTS THIS EVENING. ANZ230-236-237-250-292015- BOSTON HARBOR-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 411 PM EDT THU JUN 28 2007 ...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A MODERATE RISK OF LIFE THREATENING RIP CURRENTS THIS AFTERNOON ALONG THE OCEAN EXPOSED SOUTH COASTAL SECTIONS OF MASSACHUSETTS AND RHODE ISLAND. THUNDERSTORMS MAY BRING HEAVY DOWNPOURS... FREQUENT LIGHTNING...GUSTY WINDS AND HAIL ACROSS THE COASTAL WATERS THROUGH 8 PM BETWEEN BOSTON AND PLYMOUTH AND OVER NARRAGANSETT BAY BETWEEN NOW AND 930 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. DRAG/FRANK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1158 AM EDT THU JUN 28 2007 CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-281800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH... WEARE...FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH... WARWICK...BRISTOL 1158 AM EDT THU JUN 28 2007 ...THUNDERSTORMS WITH DANGEROUS LIGHTNING STRIKES AND A FEW WITH DAMAGING WIND GUSTS ARE EXPECTED THIS AFTERNOON IN SOUTHERN NEW ENGLAND... THE HIGHEST RISK FOR STRONG THUNDERSTORMS BETWEEN 130 PM AND 530 PM IS FROM THE HARTFORD SPRINGFIELD AREA TO WORCESTER...BOSTON...WOONSOCKET AND MARSHFIELD. ISOLATED STRONG STORMS MAY DEVELOP IN SOUTHERN NEW HAMPSHIRE BETWEEN 1230 PM AND 2 PM BUT THE MAIN EVENT SHOULD BE ALONG AND SOUTH OF THE MASS TURNPIKE DURING MID AND LATE AFTERNOON. MARINERS ALONG BOSTONS NORTH SHORE SHOULD BE ALERT FOR A GUSTY THUNDERSTORM BETWEEN 1 PM AND 4 PM. MARINERS IN THE IMMEDIATE BOSTON AREA TO PLYMOUTH SHOULD BE ALERT FOR THE POSSIBILITY OF WIND GUSTS OVER 35 KNOTS AND DANGEROUS LIGHTNING SOMETIME BETWEEN 2 PM AND 5 PM. ANYONE WITH PLANS FOR OUTDOOR ACTIVITY SHOULD BE ALERT FOR THUNDERSTORMS AND BE PREPARED TO SEEK SAFE SHELTER ON SHORT NOTICE. A SEVERE THUNDERSTORM WATCH MAY BE ISSUED FOR THE POSSIBILITY OF DAMAGING THUNDERSTORMS DURING MID AND LATE AFTERNOON. THE RISK FOR A STRONG THUNDERSTORM WILL SPREAD INTO CENTRAL AND SOUTHERN RHODE ISLAND AS WELL AS SOUTH COASTAL SECTIONS OF MASSACHUSETTS LATE THIS AFTERNOON OR EVENING...ESPECIALLY FOR MARINERS. MAZ020>024-RIZ006>008-281800- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT... BLOCK ISLAND 1158 AM EDT THU JUN 28 2007 ...MARINERS ALONG SOUTH COASTAL SECTIONS OF MASSACHUSETTS AND RHODE ISLAND MAY ENCOUNTER ISOLATED OR SCATTERED GUSTY THUNDERSTORMS BETWEEN 4 PM AND 8 PM... THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO SOUTHERN NEW ENGLAND THIS AFTERNOON AND REACH THE SOUTH COAST LATE IN THE DAY OR THIS EVENING. A FEW OF THESE STORMS ARE EXPECTED TO PRODUCE NORTHWEST WIND GUSTS TO 35 KNOTS. SMALL CRAFT OPERATORS SHOULD BE ALERT FOR CHANGING WEATHER CONDITIONS LATE TODAY AND BE PREPARED TO SEEK SAFE HAVEN ON SHORT NOTICE IF WARNINGS ARE ISSUED. DRAG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 323 PM EDT THU JUN 28 2007 MAZ017-RIZ001-002-282000- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- 323 PM EDT THU JUN 28 2007 AT 323 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES SOUTH OF NORTH SMITHFIELD...OR ABOUT 6 MILES SOUTHWEST OF WOONSOCKET...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...LINCOLN AND CUMBERLAND BY 330 PM EDT...CENTRAL FALLS AND PAWTUCKET BY 340 PM EDT...ATTLEBOROUGH AND NORTH ATTLEBOROUGH BY 350 PM EDT...6 MILES NORTH OF REHOBOTH AND 7 MILES SOUTH OF MANSFIELD BY 400 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. NOCERA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 345 PM EDT THU JUN 28 2007 MAZ018-019-282015- EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 345 PM EDT THU JUN 28 2007 AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ABOUT 10 MILES EAST OF TAUNTON...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR...PLYMPTON BY 350 PM EDT...CARVER BY 400 PM EDT...PLYMOUTH BY 410 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. NOCERA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 401 PM EDT THU JUN 28 2007 MAZ012-282030- SOUTHERN WORCESTER MA- 401 PM EDT THU JUN 28 2007 AT 401 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 4 MILES WEST OF CHARLTON...OR ABOUT 15 MILES SOUTHWEST OF WORCESTER...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR...OXFORD BY 410 PM EDT...WEBSTER BY 420 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. NOCERA
The Boston radar (KBOX), 63 km away, was scanning. The volume nearest the first event began at 20:29 UTC.
6 thunderstorm wind. Local standard time, as filed.
Numerous trees and wires down.
Microburst occurred on the Stone-E-Lea Golf Course in Attleboro. Approximately 50 trees were downed on the course.
Trees and wires downed in Rehoboth and Seekonk.
Wires and large branches down on Dighton Ave.
Trees and wires down in both Milton and Weymouth.
Numerous trees downed in Berkeley and Freetown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2007Every state in 2007This day in weather historyWarnings in Massachusetts, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44892, 44894, 44895, 44896, 44897, 44898.